Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 170, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 29, 2014, 1:38 AM CDT for Crawford County, Kansas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2014, 1:38 AM CDT (06:38 UTC)
- Expired
- Jun 29, 2014, 2:45 AM CDT
- In force
- 67 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Crawford County, KS
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -181 m²/s²
- 0-3 km storm-relative helicity
- -326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
013
WUUS53 KSGF 290638
SVRSGF
KSC037-290745-
/O.NEW.KSGF.SV.W.0170.140629T0638Z-140629T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
138 AM CDT SUN JUN 29 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN SOUTHEAST KANSAS...
* UNTIL 245 AM CDT
* AT 137 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GIRARD TO CHEROKEE...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GIRARD AND BEULAH AROUND 145 AM CDT.
FARLINGTON AND CHEROKEE AROUND 150 AM CDT.
RINGO AROUND 200 AM CDT.
POLK...LONE OAK AND CHICOPEE AROUND 205 AM CDT.
ENGLEVALE AND PITTSBURG AROUND 210 AM CDT.
FRONTENAC...FRANKLIN AND ARMA AROUND 215 AM CDT.
YALE AND CROWEBURG AROUND 225 AM CDT.
OPOLIS AROUND 230 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3761 9492 3765 9485 3768 9478 3767 9462
3742 9461 3734 9462 3734 9476 3734 9491
3740 9494 3744 9495
TIME...MOT...LOC 0638Z 262DEG 13KT 3754 9487 3735 9486
HAIL...1.00IN
WIND...60MPH
$$
CRAMER3 follow-up statements
781
WWUS53 KSGF 290700
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
200 AM CDT SUN JUN 29 2014
KSC037-290745-
/O.CON.KSGF.SV.W.0170.000000T0000Z-140629T0745Z/
CRAWFORD KS-
200 AM CDT SUN JUN 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD
COUNTY UNTIL 245 AM CDT...
AT 159 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
GIRARD...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ARMA...BEULAH...CHICOPEE...CROWEBURG...ENGLEVALE...FRANKLIN...
FRONTENAC...GIRARD...LONE OAK...MULBERRY...OPOLIS...PITTSBURG...
POLK...RINGO AND YALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3754 9488 3758 9484 3763 9471 3764 9462
3742 9461 3741 9462 3734 9462 3734 9476
3735 9481 3738 9485 3745 9490
TIME...MOT...LOC 0700Z 262DEG 12KT 3746 9478
HAIL...1.00IN
WIND...60MPH
$$
CRAMER018
WWUS53 KSGF 290729
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
229 AM CDT SUN JUN 29 2014
KSC037-290745-
/O.CON.KSGF.SV.W.0170.000000T0000Z-140629T0745Z/
CRAWFORD KS-
229 AM CDT SUN JUN 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD
COUNTY UNTIL 245 AM CDT...
AT 225 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GIRARD TO FRONTENAC...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ARMA...ENGLEVALE...FRONTENAC...GIRARD...MULBERRY AND PITTSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3758 9484 3763 9471 3764 9462 3742 9461
3741 9463 3740 9471 3743 9476 3751 9485
3755 9487
TIME...MOT...LOC 0728Z 262DEG 12KT 3756 9480 3744 9472
HAIL...0.75IN
WIND...60MPH
$$
CRAMER665
WWUS53 KSGF 290744
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
244 AM CDT SUN JUN 29 2014
KSC037-290754-
/O.EXP.KSGF.SV.W.0170.000000T0000Z-140629T0745Z/
CRAWFORD KS-
244 AM CDT SUN JUN 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY WILL EXPIRE
AT 245 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3758 9484 3763 9471 3764 9462 3742 9461
3741 9463 3740 9471 3743 9476 3751 9485
3755 9487
TIME...MOT...LOC 0744Z 262DEG 12KT 3757 9473 3745 9465
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 12:08 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 29, 12:08 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1208 AM CDT Sun Jun 29 2014 .SHORT TERM...(This Evening through Sunday) Issued at 304 PM CDT SAT JUN 28 2014 Expectations have not changed all that much regarding the severe and flooding potential for late this afternoon and this evening. The main show will be a line of thunderstorms currently approaching the MO/KS line. As a cold pool continues to become established along with the maturation of a rear inflow jet, we are expecting a severe straight line wind threat to persist towards the Highway 65 corridor into this evening. We will be monitoring any line surges towards the northeast for an enhanced straight line wind threat and brief mesovortex potential. Another concern we have for later tonight is this line eventually folding over and becoming orientated more west to east. If this happens, a flash flood threat may emerge. Current thinking is that this may happen more across northeastern Oklahoma and northern Arkansas, but it will be a close call. Storms should generally push out of the area by late tonight, but some lingering activity will remain possible into Sunday morning across southern Missouri. Most of Sunday then looks dry with rather warm and muggy conditions expected. With dew points in the lower 70s, we should see afternoon heat indices in the middle to upper 90s. .LONG TERM...(Sunday Night through Saturday) Issued at 304 PM CDT SAT JUN 28 2014 Hot and humid conditions are then expected into Monday as the upper level flow flattens out. Highs should warm into the lower 90s with afternoon heat indices potentially cracking the century mark across central Missouri. We will have to watch for MCS development across the Corn Belt Sunday night. There is the potential that this activity could graze central Missouri from late Sunday night into Monday morning. Medium range models then continue to advertise a strong upper level trough moving east across the northern tier of states from Monday into Tuesday. This trough should have no problem driving a front south into the Ozarks from Monday night into Tuesday. This will give us our next opportunity for showers and thunderstorms. These storms may linger into at least Wednesday as that front begins to stall out. At this time, it looks like the front may get just far enough south to clear the area by Thursday. We'll have to watch this closely with the 4th of July Holiday approaching. Temperatures behind this front will cool to slightly below normal values. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1155 PM CDT SAT JUN 28 2014 For the KSGF/KJLN/KBBG tafs...Scattered thunderstorms will continue to develop over the region over the next few hours with heavy downpours and brief periods of ifr conditions with the heavy rainfall. Lower ceilings will develop in areas that see heavy rainfall and low level cooling overnight and will continue with a period of mvfr ceilings at all taf sites in the near term. MVFR and eventually VFR ceilings will occur after 14z-15z. Will maintain low level wind shear in all tafs over the next few hours. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...DSA
Hazardous weather outlook, Jun 28, 11:55 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1155 PM CDT SAT JUN 28 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300500- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1155 PM CDT SAT JUN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE OVERNIGHT. LOCALIZED TRAINING OF STORMS WILL PRODUCE POCKETS OF HEAVY RAINFALL AND POSE A RISK FOR FLASH FLOODING OVERNIGHT. OTHERWISE...FREQUENT LIGHTNING WILL OCCUR WITH THESE STORMS ALONG WITH THE POTENTIAL FOR HAIL UP TO THE SIZE OF NICKELS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO OCCUR LATE MONDAY THROUGH WEDNESDAY. THERE IS A LIMITED THREAT FOR SEVERE STORMS NORTH OF A PITTSBURG KANSAS TO ROLLA MISSOURI LINE ON MONDAY NIGHT WITH DAMAGING STRAIGHT LINE WINDS BEING THE MAIN SEVERE THREAT. HEAT INDICES WILL CLIMB INTO THE MIDDLE 90S TO NEAR THE 100 DEGREE MARK EACH AFTERNOON FROM SUNDAY TO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, Jun 28, 8:19 PM CDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
819 PM CDT SAT JUN 28 2014
MOZ098-106-290215-
OREGON MO-SHANNON MO-
819 PM CDT SAT JUN 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OREGON AND SHANNON
COUNTIES UNTIL 915 PM CDT...
AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
TERESITA TO 8 MILES SOUTH OF TERESITA...MOVING EAST AT 45 MPH. WINDS
AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE BIRCH TREE...EMINENCE AND WINONA.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THESE STORMS...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3709 9103 3708 9121 3684 9122 3678 9168
3679 9166 3712 9166 3734 9118 3726 9115
3725 9111 3721 9112 3721 9109 3717 9106
3717 9103 3714 9101
TIME...MOT...LOC 0119Z 260DEG 40KT 3699 9168 3688 9158
WISELocal storm report, Jun 28, 10:17 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1017 PM CDT SAT JUN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG UNIONTOWN 37.85N 94.97W
06/28/2014 BOURBON KS PUBLIC
PUBLIC REPORT OF 4 TO 5 INCH LIMBS DOWN
0316 PM TSTM WND GST HEPLER 37.66N 94.97W
06/28/2014 E50.00 MPH CRAWFORD KS FIRE DEPT/RESCUE
HEPLER FIRE DEPARTMENT ESTIMATES 50 MPH WINDS.
0430 PM TSTM WND DMG 5 WSW PINEVILLE 36.58N 94.47W
06/28/2014 MCDONALD MO EMERGENCY MNGR
*** 2 INJ *** TREES AND LIMBS DOWN AT ELK SPRINGS ROAD
AND ELK RIVER. TWO MINOR INJURIES FROM FLYING DEBRIS DUE
TO WIND NEAR SHADY BEACH CAMPGROUND.
0438 PM TSTM WND DMG NEOSHO 36.87N 94.37W
06/28/2014 NEWTON MO COUNTY OFFICIAL
*** 2 INJ *** WINDS BLEW DOWN SOME FIREWORKS TENTS. TWO
MINOR INJURIES. SOME TREES WERE ALSO BLOWN DOWN IN THE
COUNTY.
0458 PM TSTM WND DMG 4 W PIERCE CITY 36.95N 94.08W
06/28/2014 NEWTON MO COUNTY OFFICIAL
WINDS BLEW OUT WINDOWS AND BLEW OFF A PORCH.
0536 PM TSTM WND GST 4 NW EVERTON 37.38N 93.75W
06/28/2014 E50.00 MPH DADE MO NWS EMPLOYEE
ESTIMATED 45-50 MPH WINDS. NO BRANCHES DOWN.
0700 PM TSTM WND DMG VERSAILLES 38.43N 92.84W
06/28/2014 MORGAN MO EMERGENCY MNGR
TREE DOWNED A POWERLINE IN VERSAILLES.
&&
DSALocal storm report, Jun 29, 12:40 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1240 AM CDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 5 WSW PINEVILLE 36.58N 94.47W
06/28/2014 MCDONALD MO LAW ENFORCEMENT
*** 3 INJ *** ONE SERIOUS INJURY AND TWO MODERATE
INJURIES OCCURRED AT SHADY BEACH CAMPGROUND. SEVERE
THUNDERSTORM WIND GUSTS BLEW A LARGE TREE ON TOP OF THREE
INDIVIDUALS. ALL THREE EXPERIENCED HEAD INJURIES AND WERE
TRANSPORTED TO A LOCAL HOSPITAL.
&&
DCRAMERNearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.